Belotero and Hyaluronidase Mess - Los Angeles, CA

I am having a problem with belotero and the...

I am having a problem with belotero and the subsequent treatment with hyaluronidase. I had Belotero under my eyes. I do not believe they were overfilled but apparently Belotero can draw water. It's a benefit to most but for some, especially if you have thin skin, it creates puffy bags under your eyes. When it didn't go down on its own, I had a small amount of hyaluronidase injected. The puffiness went down a bit but the skin looked terrible, doughy and crepey. After a week or so I had puff directly under my eye and then a valley like a coma along my orbital ridge (think that's what it's called) so my PS injected a bit more hyaluronidase. Again my skin looks terrible, doughy, crepey, like deflated bags or an old lady's skin. My eyes were not like this just 5 weeks ago. I have had Restylane under my eyes before with no negative effect so this whole thing came as a total surprise to me. Does anyone know whether this will ever resolve? I think what is the oddest thing to me is that almost every doctor on the Internet says that hyaluronidase has no long term negative effects...but admits they use it sparingly. What the heck? I'm so confused and have no idea what to do. My PS wants to follow this course and then add restylane when all the belotero is gone. I'm scared but the current situation is not okay. I'm totally self-conscious and feel like I've aged 10 years in a month.
Was this review helpful?

Comments (5)

Thank you for posting this. Can you tell me how long you waited before deciding it was too long for the bags to resolve? I had Belotero before with a great result but this time have these bags and shadows which I am covering with makeup- I could have been creative with makeup to hide what I felt were hollows and tired looking face. Now I have been back 2x, spent a ton of $ and also feel very self-conscious. I can almost see the face I wanted in the mirror if I pull on those bags... how long to wait before I spend more $ and time and then worry about what I will look like? Wondering if I should chalk it up to a bad decision and continue to wear makeup and hide my face until this dissipates. Not a pleasant option but afraid of what could happen if I dissolve, especially now that I read your experience. Advice?
  • Reply
Hyaluronidae can be a complete disaster under the eyes. It ruined my lower eyelids. I have waited three months but it has not improved. After the filler was dissolved, the skin under my eyes became loose and crepey and wrinkled. I have lower eyelid puffiness, eye bags and horrible discolouration. My tear troughs were deeper than before and I had a line of indentation where the filler originally was. I look terrible and I don't know how it is going to resolve. More filler helped a bit but it has not reversed all the effects. Some people say they have had success with hyaluronidase but I certainly did not.
  • Reply
It's the worst when this happens with hyaluronidase. It happened to me and I thought it would never get better. And the anger and embarrassment that I paid to do this to myself, that I made myself look worse, just wrecked my self-confidence. And it cost a fortune to keep filling the same area over and over (because the trough was so deep after hyal and new product didn't spread smoothly or stay long. I am so tired of doctors saying hyaluronidase doesn't effect the collagen there naturally. It absolutely does. I just had lips overfilled by a new doc and i didn't want to him to use hyaluronidase but they looked ridiculous so I did. no big catastrophe this time but it migrated outside my upper lip and now there's a dent the size of a quarter on my face there. UGH. So I'll have to get THAT filled and the doctor will act like I'm picky and I'll feel like crap because i spent 1000 to look worse than when I went in, less filled. For 1000 of anxiety, a medical staff treating me like a problem, and to be slightly LESS attractive.
  • Reply
I'm so sorry you had this experience! I've read many posts from people who have noticed their skin improving over time with hyaluronidase. I'll try to find them and send you the links. I know what its like to feel like your skin is hopeless post-procedure, and I think it helps to hear steps others have taken to achieve progress. My understanding is that hyaluronidase has been used in ocular surgery for over 25 years, with no negative side affects. This is why plastic surgeons feel so confident in the results. However, in science, everything can change when something new is introduced to the environment. There has been no significant research on the effects of hyalurondiase with fillers. I did find one research paper on the internet, but the focus was on impacts to health (vs. cosmetic). Most plastic surgeons are not research-minded, and they buy into the drug company promises until they are presented with research findings that tell them otherwise. I'm sure there are quality plastic surgeons out there who take the time to investigate claims from their patients, but most just repeat the party-line claims they hear from the drug companies. Don't feel bad, many of us on this site have fallen victim to the confident promises of plastic surgeons. I even spent 2 months 'thoroughly' researching the risks before my procedure. However, the drug companies have of course manipulated Google search so its difficult to get to 'truth' unless you know the right websites to visit. My advice is give it a little more time and find some good products to help the delicate skin under your eyes. I had fillers injected in my tear trough area and thought I was going to lose my mind, I was so upset. I ended up not using hyaluronidase. I lost faith in the PS industry. My eyes look a little better then they did 8 months ago, but not great. That being said, I'm not distressed about it any more. Every once in a while it bothers me, sure. However, I was so fixated on eyes previously, my imagination was getting carried away and I did not look as bad as I thought. I wish you peace with whichever decision you choose to make and a great outcome. Please keep us posted!
  • Reply
Hyaluronidase does not appear to degrade natural tissue if injected in an area with no filler. I had a test shot in my arm and nothing happened. However, it DOES appear to degrade areas that have been filled. This might be because the filler has integrated with natural tissue or because it has pushed the natural tissue out of the way so the use of hyaluronidase on filled tissue creates dents, divots, dark marks and trenches. It also appears to be particularly bad around the eyes as the tissue is thin. This leads to doughy oedema and crepey skin and the bruise like discolouration. In my experience, you do not need more dissolving. Any more hyaluronidase and you will just be further damaging your eyelids. The swelling will eventually go away. The dark colour may also eventually go away. Many months for both. But the crepey loose skin around your eyes will take so long to tighten (if ever) that you might as well speed it up. Again, in my experience there is no other way to rid yourself of the indent and tighten up the skin other than more filler. If you can stand how you look then wait a month to give the swelling a chance to dissipate. If you look so dreadful that you have to stay home from work (me!) then you will need at least a week for a refill. I completely agree with the previous post that a lot of the hype of HA filler depends on being able to claim it is easily dissolvable. This gives patients confidence to use the products. It is just marketing. There are no conclusive studies. There are no studies at all. All of the doctors rely on the ophthalmology use to claim safety and efficacy, but it is a use unrelated to dissolving filler so in my view it is irrelevant.
  • Reply